Citation: an280. "Withdrawal: An Experience with Tapentadol (exp115694)". Erowid.org. Sep 2, 2021. erowid.org/exp/115694
||150 - 200 mg
Tapentadol (Palexia) Withdrawal
I am cataloguing my experience with Tapentadol (Palexia) withdrawal because it seems to be one of the less common opioids, and there doesn't seem to be as much information on the web or in the experience vaults compared to other opioids.
I am 33 years old and living with a partner. One month ago I quit alcohol, and about six months ago I quit benzodiazepines. After both of these substances were out of my system, I couldn't help but 'search' for something to help with my anxiety.
Firstly, the experience of taking Tapentadol (Palexia) even at 50mg, felt amazing. It improved my confidence, reduced my anxiety, and gave me a warm feeling all over my body. Usually I could start to feel its effects 30 to 60 minutes after taking it. I found that the effects wore off after about 5 to 6 hours. I took 50mg four times a day. My GP later told me that Tapentadol (Palexia) is usually prescribed only to be taken twice daily.
And just like that the addiction began. I found myself making excuses such as "this is helping my productivity at work", or "this will help with the nerves during this meeting".
I found myself making excuses such as "this is helping my productivity at work", or "this will help with the nerves during this meeting".
I kept telling myself I will wean off it some day; but not today. The plan was always to start weaning off tomorrow.
Only after 10 days of taking 200mg daily; I tried to cut down to 150mg, and that's when the nightmare began.
Day one of 150mg: Slight 'out of body' feeling; excessive sweating. Went home from work early.
Day two of 150mg (morning): Full-blown panic attack.
Day two (afternoon): Go to local family clinic with cold hands and a pulse of over 150 bpm. I was trembling and curled up in my seat. I was convinced I was going to die.
The nurses and doctor who looked after me at that clinic did not seem to have experience dealing with this particular opioid, but knew that it was serious. They administered four drops (1mg) of liquid Rivotril (Clonazepam) under the tongue, and continued to monitor me. After about 1 hour, my pulse returned to 110bpm. I was sent home and told to call the local addiction hotline or call emergency if the situation got worse. The hotline was busy and the lines were overwhelmed. I couldn't get through to someone.
Today is day three and I am still on 150mg. I finally was able to get a hold of a drug and alcohol counselor and I see a GP every day. I might be able to go to work tomorrow, I am not sure.
I hope that whoever is reading this can understand that this substance is dangerous and dependence can form quickly. I want to dispel any misconception that because it's not fentanyl and it's not heroin, it's not that bad. This stuff is strong, and it can take you by surprise. If it does, pick up the phone and call your local drug and alcohol support hotline. Some of them are 24/7. They are very nice people and they will keep your information confidential, and help you to get better.
Stay safe my friends. And be kind to yourself. We are all human and we all make mistakes.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.